I've suffered from migraines for years but in the past year they have become more intense. Not necessarily the pain factor but I find I can't even open my eyes and I feel nausea in my shoulders. Almost as if my shoulders are pulling my stomach condense up and out. It's absolutely the worst feeling and it has become daily so I cant bring myself to leave the house anymore.
Person's Gender: Female
Person's Age: 20
I've tried massages, all kinds of pain medication and muscle relaxants.
Hello, tell me about your headaches
when did they start (how old were you) how often are they, are they all pretty similar, do you feel them coming on, do you get photophobia, squeezing or throbbing or both, one side or both, how long do they last, what do you do to get relief, do they come with your period or are they related , family history of migrane, meds you have tried, how often are they in a month, do you have triggers for your migraine (things that turn them on)
you may have to use the enter button on your keyboard instead of the yellow reply button, and leave one line space above your test before you hit the enter
and sleep helps?
so you have tried several tryptans, imitrex, zomig, frova, maxalt, axert, relpax
and have you tried palliative meds like topiramate (topamax) or amitryptaline
what else? effexor is 150 or 75?
you are 20 , but compared to your friends do you go up and down pretty hard??
r u real thin, anorexic?
ok. so this is my answer.
given the frequency of these migraines, the first thing you have to do is keep a calendar of your migraines, really keep track,and like a detective try to identify your triggers, it can be foods, stress, sleep habits, coffee, boys, I don't know but you have to find your triggers, and then eliminate them.
the better youare at that, the less headaches you will have
secondly, given your frequency of headache in a month, I would suggest palliative meds, like topamax starting at 25 mg at night and then increasing weekly until you get to 100 mg a day, if you get complete relief at less than 100 mg, you stop
then for the migraine itself you need an abortive med, like relpax would be a good choice, 40 mg only when you need it.
if nausea and vomiting is bad, then you have to consider a different route of medication, like Maxalt make a 10 mg melt, you put it on your tongue, and it is dissolved in 2 min or less. Imitrex makes a nasal spray that works but tastes pretty bad
that is what I would start you on, and get you to find your triggers
do you have any questions?
absolutely, I will switch this off chat to the Q and A and you can print it. ok?
Please hit the accept button if you feel I answered your question Dr Frank T.
General Adult Neurologist. Board Certified. Experimental Neuroimaging and Neurodiagnostics